MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT; KNEE CEMENTED FEMUR
Model Number 02.07.2216L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by r&d knee manager: from visual inspection of the pictures enclosed, no traces of residual cement can be seen on the distal surface of the tibial tray in contact with the bone.Only some residual cement can be noted on the internal surface of the femoral component.Absence or lack of cement on explanted components is a common circumstance even if the cause of revision is not loosening or mobilization.Therefore this is not an evidence of a lack of adhesion between the cement and the implant due to faulty devices.Furthermore any non-conformity can be revealed in the distal surface of the component that could have contributed to the event.Poor cement inter-digitation on the implant surface are of various origin; they could be related to the cement and/or cementation procedure or mobilization of the implant during curing.Clinical evaluation performed by medical affairs director: total knee revision surgery occurred 3 years after cemented total knee arthroplasty.Radiographic images provided show the presence of radiolucent lines between cement and tibial profile.Furthermore, no cement remained attached to the explanted baseplate.Several variables can influence the cementation process such as temperature (of the implant and of the room), time of insertion, presence of liquids, possible accidents during cement transportation or storage (e.G.Temporary temperature increase), and other possibilities not related to the implant.The reason of this event cannot be determined.Batch review performed on 16 october 2018.Lot 145573: (b)(4) items manufactured and released on 03 october 2017.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional components revised during surgery: gmk-primary 02.07.1204l tibial tray fixed cemented # 4 l (k090988).Lot 147906: (b)(4) items manufactured and released on 03 march 2015.Expiration date: 2020-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-primary 02.07.0414psf tibial insert ps fixed # 4/14mm (k090988).Lot 125235: (b)(4) items manufactured and released on 21 february 2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of instability three years after primary surgery.The surgeon determined that the cement did not adhere to the implants, he removed the femur, tibia and insert.The patella remained, as it was well fixed.Palacos cement was used.The surgery was completed successfully.
 
Additional Manufacturer Narrative
During an internal review of the case it was noticed that the batch of lot 145573 was not correct.Here below the correct one: batch review performed on 03 june 2022: lot 145573: 6 items manufactured and released on 24-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key7973277
Report Number3005180920-2018-00792
Device Sequence Number11066217
Product Code JWH
UDI-Device Identifier07630030821028
UDI-Public07630030821028
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number02.07.2216L
Device Catalogue Number02.07.2216L
Device Lot Number145573
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale